MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; FOLEY CATHETER
Model Number 998504
Medical Device Problem Codes Fluid/Blood Leak (1250); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that contrast agent leaked from the plunger.The bard x-force ureteral balloon catheter could not be inserted due to ureteral stenosis, and the ureteral stenosis was dilated with a vasodilator balloon.During the procedure, the inflation device attached to the bard x-force ureteral balloon catheter was connected to the vasodilator balloon.When the pressure was raised to 12 atm, the pressure dropped, and the diluted contrast medium leaked from the plunger.The inflation device was used in a way that was not the original combination.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed, supplier related.Photo samples were submitted which showed some liquid present in the device.The eagle inflation device was returned without the original packaging; an evaluation of the physical sample was completed.The gauge needle was noted to be in the zero position.Functional testing was performed according; the device was connected to a pressure indicator, and plunger pulled to fill the device with distilled water for aspiration.The latch was engaged, and the plunger was rotated clockwise to pressurize the device.As pressure increased, the distilled water started to bypass the quad ring and seeped into the lower part of the device housing.The water bypassing the quad ring prevented the device from building and holding pressure so the device was unable to reach full pressurization.Functional testing continued with the vacuum capability test; water was pulled into the device and a vacuum was created by pulling the plunger outward.Once the vacuum was created, the water again bypassed the quad ring creating rapid bubbling inside the housing of the device.Due to the continual flow of water bypassing the quad ring, functional testing was discontinued and the device was disassembled for further investigation.Upon disassembling the device, molding flash was seen at the parting line on the piston, which attaches to the end of the plunger.This is the area where water was seen bypassing the quad ring during functional testing.The molded flash on the parting line was measured on the vision system at 0.006 inches.The molded flash measured greater than the acceptance criteria and was out of tolerance.The device was used for treatment purposes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The labeling or packaging review was not required as a review of the label could not have prevented the reported event.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14989122
Report Number1018233-2022-05360
Device Sequence Number13856554
Product Code EZN
UDI-Device Identifier10801741052672
UDI-Public(01)10801741052672
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2023
Device Model Number998504
Device Catalogue Number998504
Device Lot NumberBMFTFM35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown